MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP

OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature titled ¿prophylactic clip application for large pedunculated polyps before snare polypectomy may decrease immediate post polypectomy bleeding,¿ patients experienced immediate or delayed post-polypectomy bleeding following procedures using olympus devices.Case with patient identifier (b)(6) will report cf-q260ai used in group a and b; case with patient identifier (b)(6) will report cf-h260ai used in group a and b; case with patient identifier (b)(6) will report hx-610-090l used in group a.Introduction/study aim: although prophylactic clip application before polypectomy may prevent post polypectomy bleeding (ppb), the usefulness of prophylactic clipping in the treatment of large pedunculated polyps is controversial in some prospective randomized studies.This study was conducted to evaluate the efficacy of prophylactic clip application and to investigate the predictors of ppb in large pedunculated colorectal polyps.Study method: a total of 137 pedunculated polyps (size =1 cm) in 116 patients were prospectively included and randomized into group a (with clipping) and group b (without clipping), and resected.The occurrences of immediate ppb (graded 1¿4) and delayed ppb were compared.Results: sixty-seven polyps were allocated in group a and 70 polyps in group b.In both groups, the median polyp diameter was 15 mm (p = 0.173) and the median stalk diameter was 3 mm (p = 0.362).Twenty-eight (20.4%) immediate ppb episodes in 137 polyps occurred, 6 (9.0%) in group a and 22 (31.4%) in group b (p = 0.001).However, the occurrence of delayed ppb was not different between the groups (p = 0.943).Prophylactic clip application decreased the occurrence of immediate ppb (odds ratio 0.215, 95% confidence interval 0.081¿0.571).Moreover, polyp size =20 mm and stalk diameter = 4 mm increased the risk of immediate ppb.Conclusions: clip application before polypectomy of =1 cm pedunculated polyps is effective in decreasing the occurrence of immediate ppb.Thus, clip application should be considered before performing snare polypectomy, especially for large polyps with a thick stalk.In group a, six patients experienced immediate post-polypectomy bleeding that was treated with additional endoclips or a polyloop.Five patients experienced minor delayed bleeding (treatment not specified).In group b, 22 patients experienced immediate post-polypectomy bleeding that was treated with additional endoclips or a polyloop.Three patients experienced minor delayed bleeding (treatment not specified) and two patients experienced significant delayed ppb bleeding (treatment not specified).There was no report of olympus device malfunction in any procedure described in this literature.
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13827210
Report Number8010047-2022-04679
Device Sequence Number13973934
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown